MAUDE Adverse Event Report: SMITH & NEPHEW MEDICAL LTD. PROFORE KIT LFF CASE 8; BANDAGE, ELASTIC

SMITH & NEPHEW MEDICAL LTD. PROFORE KIT LFF CASE 8; BANDAGE, ELASTIC
Model Number 66020626
Medical Device Problem Codes Failure to Unfold or Unwrap (1669); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/25/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference (b)(4).
 
Event or Problem Description
It was reported that while applying the 4th layer of two (2) profore kit latex free, the last quarter of the roll becomes very hard to unroll, it seems glued/melted together, so that they can not apply it to the patients leg, the nurse had to cut the last quarter off.Treatment was resumed, without any delay, with a back-up device.Patient was not injured as consequence of this problem.
 
Additional Manufacturer Narrative
H3, h6: the device, used in treatment, was returned for evaluation.A visual inspection reported no defects.The functional evaluation found the roll is difficult unroll, establishing a relationship between the device and the reported event.The root cause was identified as manufacturing process issue.The manufacturing records show no evidence that the product did not meet specification at the time of manufacture.A complaint history review has found other related events, with corrective action implemented related to the reported event.Smith + nephew will continue to monitor for adverse trends.
 
Additional Manufacturer Narrative
H3, h6: the device was not returned for evaluation, confirming the reported event visual inspection noted no obvious defects, functional evaluation confirmed the profore layer 4 was difficult to unwind.A documentation investigation has been conducted, confirming previous complaints of this nature, with corrective actions assigned, establishing an inadequate standard operating procedure as the root cause.A review of the device history confirmed that no manufacturing problems had been observed, the complained product was released prior to the initiation of the corrective action.The instructions for use contain comprehensive instructions on the safe operation and use of the device.The risk files mitigate the reported issue with no updates required.Smith and nephew can confirm the device was released according to specifications and continue to monitor for adverse trends relating to this product range.This investigation is now complete, with no additional corrective actions deemed necessary.

Brand Name
PROFORE KIT LFF CASE 8
Common Device Name
BANDAGE, ELASTIC
Manufacturer (Section D)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull east riding of yorkshire HU3 2 BN
UK  HU3 2BN
Manufacturer (Section G)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull east riding of yorkshire HU3 2 BN
UK   HU3 2BN
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key12443129
Report Number8043484-2021-01762
Device Sequence Number17432389
Product Code FQM
UDI-Device Identifier05031844013883
UDI-Public05031844013883
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/01/2024
Device Model Number66020626
Device Catalogue Number66020626
Device Lot Number1244139
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/22/2021
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer 08/25/2021
Supplement Date Received by Manufacturer09/22/2021
01/25/2022
Initial Report FDA Received Date09/08/2021
Supplement Report FDA Received Date09/23/2021
01/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/07/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Patient SexUnknown